Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 75, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2019, 5:49 AM EDT for Mercer County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2019, 5:49 AM EDT (09:49 UTC)
- Expired
- May 23, 2019, 6:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 23, 4:30 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 430 AM EDT Thu May 23 2019 .SYNOPSIS... Showers and thunderstorms will move across the area with the potential for additional thunderstorm development this afternoon. A cold front will sag south tonight and then stall near the Ohio River. This front will slowly dissipate which will result in the return of early summer like weather for the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms will continue to track west through the morning bringing rain to the entire region. Expect this to decrease in intensity somewhat as it moves across the area where instability is not as high. But there will still be the potential for strong to damaging wind gusts primarily across northern counties with DCAPE values still forecast to be near 800 J/kg. Expect this activity to clear the forecast area by midday. High resolution guidance suggests that this complex will leave a boundary across the southern part of the forecast area. And this will be a focus for additional development this afternoon. The atmosphere will become quite unstable near and south of wherever this boundary sets up and there will be sufficient shear for additional strong to severe storms with damaging wind and large hail the primary threat. In the wake of the morning system, winds will strengthen and gust up to 30 mph. Temperatures should recover to the upper 70s to mid 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Storms may continue into the evening near the Ohio River. Additional activity may develop along a cold front pushing south into the forecast area. This will bring a brief chance of storms to central Ohio before instability diminishes. The front will continue south through the night and stall in the far southern part of the forecast area. The western end of the boundary will extend northwest connecting up to a low in the midwest. Showers and thunderstorms may develop along the front on Friday. Given the frontal position, the greatest chance is in the Tri-State. With the boundary in the area, there will be a reasonable gradient in temperatures. Lows will range from the mid 50s to mid 60s with highs in the mid 70s to mid 80s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A warm and mostly dry Friday night will be in place with low temperatures only dropping down into the 60s. Thunderstorms are expected to develop during the day on Saturday with a greater chance for thunderstorm development near and north of Interstate 70. There is the potential that some of these storms across this area will produce damaging winds and large hail. With a frontal boundary in the vicinity on Sunday expect additional showers and thunderstorms to move across the region. This precipitation has the potential to be a little more widespread and therefore high temperatures will range from the upper 70s to middle 80s across the region. Additional thunderstorms are possible on Monday as a disturbance moves across the area. Storm chances will be a little more isolated for Tuesday before a more pronounced system on Wednesday brings gusty winds and additional thunderstorm chances to the area. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... Visibility restrictions at a couple of the terminals at the start of the period will diminish fairly quickly as clouds and convection approach from the west. Showers and thunderstorms will sweep across the terminals between 10Z and 15Z bringing temporary MVFR conditions. Once this passes, expect a lull, although south winds will veer to southwest and strengthen with some gusts to around 25 kt. Cumulus will eventually develop this afternoon with scattered storms forming, primarily impacting the Cincinnati area and perhaps KILN. Storms will diminish after 00Z and winds will decrease and veer further. OUTLOOK...Thunderstorms possible Saturday through Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Novak AVIATION...
Hazardous weather outlook, May 23, 5:00 AM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EDT Thu May 23 2019 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 074-240900- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Hocking- 500 AM EDT Thu May 23 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Thunderstorms will move across the area this morning. These storms could produce strong to damaging straight-line winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for strong to severe thunderstorms Saturday afternoon and evening. Damaging winds and large hail are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this morning. INZ073>075-080-KYZ089>100-OHZ073-077>082-088-240900- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 500 AM EDT Thu May 23 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Thunderstorms will move across the area this morning. Some strong winds gusts will be possible. Additional thunderstorms will develop this afternoon. The afternoon storms will have the potential of producing damaging straight-line winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:11 AM EDT | Special Weather Statement | ILN | Auglaize, Darke, Mercer | 49 min |
| May 23, 6:16 AM EDT | Special Weather Statement | ILN | Champaign | 29 min |
| May 23, 6:32 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison, Union | 16 min |
| May 23, 6:36 AM EDT | Special Weather Statement | ILN | Preble | 39 min |
| May 23, 6:45 AM EDT | Special Weather Statement | ILN | Hardin, Logan, Shelby | 45 min |
| May 23, 6:46 AM EDT | Special Weather Statement | ILN | Miami | 44 min |
| May 23, 7:12 AM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| May 23, 7:24 AM EDT | Special Weather Statement | ILN | Montgomery | 21 min |
| May 23, 7:37 AM EDT | Special Weather Statement | ILN | Butler | 23 min |
| May 23, 7:50 AM EDT | Special Weather Statement | ILN | Clark, Clinton, Delaware, Fayette, Franklin, Greene and 2 more | 40 min |
| May 23, 8:25 AM EDT | Special Weather Statement | ILN | Clermont, Clinton | 35 min |
| May 23, 4:40 PM EDT | Special Weather Statement | ILN | Hamilton | 20 min |
| May 23, 4:55 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| May 23, 5:05 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 40 min |
| May 23, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland | 45 min |
| May 23, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Ross | 42 min |
| May 23, 6:05 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 21 min |
| May 23, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 39 min |
| May 23, 6:54 PM EDT | Special Weather Statement | ILN | Brown | 36 min |
| May 23, 6:55 PM EDT | Special Weather Statement | ILN | Hocking | 35 min |
| May 23, 6:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 30 min |
| May 23, 9:13 AM EDT | Special Weather Statement | ILN | Grant, Owen | 32 min |
| May 23, 3:10 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 35 min |
| May 23, 3:30 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 45 min |
| May 23, 3:39 PM EDT | Special Weather Statement | ILN | Owen | 36 min |
| May 23, 4:11 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 49 min |
| May 23, 4:16 PM EDT | Special Weather Statement | ILN | Boone | 29 min |
| May 23, 4:31 PM EDT | Special Weather Statement | ILN | Boone, Campbell, Kenton | 29 min |
| May 23, 5:18 PM EDT | Special Weather Statement | ILN | Boone | 27 min |
| May 23, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 40 min |
| May 23, 5:49 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 26 min |
| May 23, 6:00 PM EDT | Special Weather Statement | ILN | Pendleton | 30 min |
| May 23, 6:25 PM EDT | Special Weather Statement | ILN | Campbell | 35 min |
| May 23, 7:28 PM EDT | Special Weather Statement | ILN | Lewis | 32 min |
| May 23, 7:01 AM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| May 23, 7:52 AM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 23 min |
| May 23, 4:47 PM EDT | Special Weather Statement | ILN | Dearborn | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.